Markov convexity and local rigidity of distorted metrics

Manor Mendel, Assaf Naor

Research output: Contribution to journalArticlepeer-review


It is shown that a Banach space admits an equivalent norm whose modulus of uniform convexity has power-type p if and only if it is Markov p-convex. Counterexamples are constructed to natural questions related to isomorphic uniform convexity of metric spaces, showing in particular that tree metrics fail to have the dichotomy property.

Original languageEnglish
Pages (from-to)287-337
Number of pages51
JournalJournal of the European Mathematical Society
Issue number1
StatePublished - 2013


Dive into the research topics of 'Markov convexity and local rigidity of distorted metrics'. Together they form a unique fingerprint.

Cite this